The combination of nyquil and augmentin is an excellent home remedy for reducing the severity and duration of a cold. Both medications are designed to treat similar symptoms, but in different ways.
Nyquil contains antihistamines, which help reduce nasal congestion, runny nose and itchy eyes. On the other hand, augmentin reduces inflammation in your body caused by the flu or common cold, which helps you recover faster.
In general, combining these two drugs is safe as long as you follow the dosage recommendations provided by your doctor and pharmacist. In this article, we’ll discuss if
it’s safe to take nyquil with augmentin, why you should avoid mixing these medications and what side effects you might experience when combining them.
Is it safe to mix nyquil and augmentin?
There are no known risks associated with taking these drugs simultaneously. However, you may want to consider how each drug affects your body. In some cases, combining certain medications may increase the risk of side effects. You should always be mindful of the possible side effects when you take any medication. You should also be mindful about how two drugs might interact with one another to increase side effects.
In terms of the side effects of taking nyquil and augmentin, you should be aware that each of these drugs is capable of causing side effects on its own. When you’re taking two medications, you double the risk of experiencing side effects. Therefore, it’s important to be mindful of all possible side effects when taking nyquil and augmentin.
Why you shouldn’t take nyquil with augmentin
Although there aren’t any known risks associated with taking nyquil and augmentin together, it’s still important to understand why you shouldn’t combine these two medications. Simply put, augmentin is capable of treating bacterial infections, while nyquil is designed for treating symptoms of a viral infection.
When you’re sick with a bacterial infection, you need to take antibiotics to treat your symptoms and reduce the likelihood of developing an infection. If you take nyquil to treat your flu symptoms, it won’t be effective against the bacteria in your body. As a result, you’ll get sicker before you get better.
In terms of effectiveness, nyquil is only 10% as effective at treating bacterial infections as augmentin is.
What are the side effects of mixing nyquil and augmentin?
When you’re taking two medications at once, it’s difficult to predict the side effects that you might experience. In most cases, the side effects you experience are a result of the drugs interacting with one another.
However, some drugs have a much stronger effect than others. In these cases, one drug may overpower the other to the point where the other drug has no effect whatsoever.
The two main drugs you need to be mindful of when taking nyquil and augmentin are drowsiness and nausea. Drowsiness is common when you’re taking antihistamines, while nausea is common when taking antibiotics.
Final words: Should you take nyquil with augmentin?
Simply put, you should only take nyquil with augmentin if your doctor prescribes it. It’s important to remember that these drugs aren’t meant to be taken together. If you try to self-medicate by mixing medications, you’re likely to experience side effects and an increase in health risks.
However, if your doctor recommends that you take nyquil with augmentin, it’s likely because your symptoms require both antibiotics and antihistamines at the same time. In this case, it’s safe to take these two medications at the same time.
With that said, you should always follow your doctor’s instructions. Furthermore, be mindful of the symptoms you’re experiencing and how each drug might affect your body.